MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10678
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during arterial access for a fistula case, a 7 fr performer introducer sheath was being utilized.Insertion over the guide wire was performed, and the inner dilator was removed.The sheath valve immediately began to leak blood, and had to be exchanged.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.It was noted that an additional procedure was required to be performed due to this event.Information regarding the additional procedure, event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), functional testing, manufacturing instructions, quality control, and visual inspection of the returned device were conducted during the investigation.One used performer introducer was returned for investigation.Leakage was observed from the silicone disc.After the sheath was tested for leaks, the check-flo assembly was separated from the connector cap for further examination.The check-flo cap was then disassembled from the check-flo body to examine the amount of glue present.A minimal amount of glue was present on the threads of the check-flo body.The distance between the top of the cap and the bottom of the cap was also measured.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no relevant nonconformances for this lot which could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7149593
Report Number1820334-2017-04617
Device Sequence Number1455875
Product Code DYB
UDI-Device Identifier00827002106789
UDI-Public(01)00827002106789(17)200314(10)7748119
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG10678
Device Catalogue NumberRYCFW-7.0-35-6-RB-CW
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;